MAUDE Adverse Event Report: DEROYAL INDUSTRIES, INC. CMC LAPAROTOMY PACK; GENERAL SURGERY TRAY (KIT)

DEROYAL INDUSTRIES, INC. CMC LAPAROTOMY PACK; GENERAL SURGERY TRAY (KIT)
Model Number 89-10560
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A user facility medwatch report (b)(4) was received on 12/19/2022 reporting unidentified, black material noted in basins in pack.The sample was not returned to deroyal for evaluation.The root cause for this event was unable to be determined.There are areas which could have contributed to black material such as embedded contamination.Embedded contamination is degraded material that has broken loose and passed through with molten plastic into the molded part.Degrade occurs when plastic is sitting in a heated barrel for a prolonged period of time.No corrective actions were taken due to the sample not being returned for evaluation.Occasional black specks are a result of the normal injection-molding process of polyolefins and are unavoidable in relatively small quantities.As a preventive action in an effort to reduce the potential of embedded contamination, the injection-molding machine's screw is cleaned at least annually.This investigation is complete at this time.No further information is available at this time.We will provide follow-up report if additional information becomes available.
 
Event or Problem Description
Unidentified, black material noted in basins in pack.

Brand Name
CMC LAPAROTOMY PACK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
DEROYAL INDUSTRIES, INC.
1501 east central avenue
lafollette TN 37766
Manufacturer (Section G)
DEROYAL INDUSTRIES, INC.
1501 east central avenue
lafollette TN 37766
Manufacturer Contact
melissa logsdon
200 debusk lane
powell, TN 37849
8653626157
MDR Report Key16132085
Report Number3005011024-2022-00053
Device Sequence Number18060759
Product Code LRO
UDI-Device Identifier00749756363778
UDI-Public00749756363778
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K842648
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number89-10560
Device Catalogue Number89-10560
Device Lot Number57927093
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/19/2022
Initial Report FDA Received Date01/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown